Description of closed maximal ideals in topological algebras of continuous vector-valued functions. (English) Zbl 1318.46031

Summary: Let \(X\) be a completely regular Hausdorff space, \(A\) be a unital locally convex algebra with jointly continuous multiplication and \(C(X,A)\) be the algebra of all continuous \(A\)-valued functions on \(X\) equipped with the topology of \(\mathcal K(X)\)-convergence. Moreover, let \(\mathfrak M_{\ell}(A)\) and \(\mathfrak M(A)\) denote the set of all closed maximal left and two-sided ideals in \(A\), respectively. In this note, we describe all closed maximal left and two-sided ideals in \(C(X,A)\) and show that there exist bijections from \(\mathfrak M_{\ell}(C(X, A))\) onto \(X \times \mathfrak M_{\ell}(A)\) and \(\mathfrak M(C(X, A))\) onto \(X \times \mathfrak M(A)\). We also present new characterizations of closed maximal ideals in \(C(X, A)\) when \(A\) is a unital commutative locally convex Gelfand-Mazur algebra with jointly continuous multiplication.


46H10 Ideals and subalgebras
46J10 Banach algebras of continuous functions, function algebras
46J20 Ideals, maximal ideals, boundaries
Full Text: DOI arXiv


[1] Abel, M.: Structure of Gelfand-Mazur algebras. Dissertation, University of Tartu, Tartu, 2002. Dissertationes Mathematicae Universitatis Tartuensis, 31. Tartu University Press, Tartu (2003) · Zbl 0139.07503
[2] Abel, M.: Description of all closed maximal regular ideals in subalgebras of the algebra \(C\)(\(X\); \(A\); \(σ\)). Topological algebras and their applications. Contemp. Math. Amer. Math. Soc. Provid. RI 341, 1-15 (2004) · Zbl 1054.46030
[3] Abel, M., Description of linear multiplicative functionals in algebras of continuous functions. (Russian) Tartu riikl. ül, Toimetised Vih, 430, 14-21, (1977)
[4] Abel, M.: A description of closed ideals in algebras of continuous vector-valued functions, 1981. Math. Notes 30(5-6), 887-892 (1982) · Zbl 0079.13101
[5] Abel, M.: Gelfand-Mazur algebras. In: Theoretical and Applied Problems of Mathematics. Abstracts of the Conference, Tartu, pp. 9-11 (in Russian), 26-17 Sept 1985 · Zbl 0820.46047
[6] Abel, M.: Gelfand-Mazur algebras. Topological vector spaces, algebras and related areas (Hamilton, ON, 1994). Pitman Res. Notes Math. Ser. Longman Sci. Tech. Harlow 316, 116-129 (1994) · Zbl 0840.46029
[7] Abel, M., Topological bimodule-algebras, Acta Univ. Oulu. Ser. A Sci. Rerum Nat., 408, 25-42, (2004) · Zbl 1077.46045
[8] Abel, M., Kokk, A.: Locally pseudoconvex Gelfand-Mazur algebras. (Russian) Eesti NSV Tead. Akad. Toimetised Fs.-Mat. 37(4), 377-386, 455 (1988) · Zbl 0677.46030
[9] Dierolf, S.; Schrider, K.H.; Wengenroth, J., Characters on certain function algebras, Funct. Approx. Math., 26, 53-58, (1999) · Zbl 0932.46041
[10] Dietruch, W.E., The maximal ideal space of the topological algebra \(C\)(\(X\), \(E\)), Math. Ann., 183, 201-212, (1969) · Zbl 0169.17703
[11] Hausner, A., Ideals in a certain Banach algebra, Proc. Amer. Math. Soc., 8, 246-249, (1957) · Zbl 0079.13101
[12] Hery, W.J., Maximal ideals in algebras of topological algebra valued functions, Pac. J. Math., 65, 365-373, (1976) · Zbl 0315.46048
[13] Hille, E., Philips, R.S.: Functional analysis and semigroups. Amer. Math. Soc. Colloq. Publ. XXXI, New York (1957)
[14] Kaplansky, I., Topological rings, Amer. J. Math., 69, 153-183, (1947) · Zbl 0034.16604
[15] Mallios, A., Heredity of tensor products of topological algebras math, Ann., 162, 246-257, (1966) · Zbl 0139.07503
[16] Mallios, A.: Topological algebras. Selected topics. North-Holland Math. Stud. vol. 124. Elsevier Science Publishers, Amsderdam (1986) · Zbl 0597.46046
[17] Oubbi, L., Representation of locally convex algebras, Rev. Mat. Univ. Complut. Madr., 7, 233-244, (1994) · Zbl 0820.46047
[18] Rudin, W.: Real and Complex Analysis, 3rd edn. McGraw-Hill Book Co., New York (1987) · Zbl 0925.00005
[19] Yood, B., Banach algebras of continuous functions, Amer. J. Math., 73, 30-42, (1951) · Zbl 0042.34802
[20] Żelazko, W.: Selected topics in topological algebras. Lecture Notes Ser. 31, Aarhus Universitet, Aarhus (1971) · Zbl 0221.46041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.